# SDR JRUR2014FA0000510

- Difficulty date: August 29, 2014
- Submitted: August 29, 2014
- Operation: General aviation
- Aircraft: N6HP
- Make and model: Cessna 182T
- Aircraft serial: 18281070
- Engine: Lyc IO540*
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Condition: Loose
- Location: Magneto
- Part time: 77 hours
- Component: Magneto
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER REPORTED HAVING TROUBLE WITH STARTING THE ACFT ENGINE WHILE IT WAS HOT.  ACFT WAS JUST RETURNING FROM SERVICE AND WAS DUE A PHASE 1 INSPECTION.   REMOVED BOTH THE LT AND RT MAGNETOS TO CHECK THE PRIMARY POINTS FOR DRIFTING.   INSPECTION OF THE LT MAGNETO FOUND THAT ONE OF THE TWO SCREWS THAT SECURE THE PRIMARY POINTS WAS LOOSE, AND THAT THE PRIMARY POINTS HAD DRIFTED SEVERAL DEGREES, AFFECTING "E" GAP, AND THUS MAY HAVE LEAD TO OUR HARD STARTING PROBLEM.  NO DAMAGE WAS NOTED.  PRIMARY POINTS WERE RESET, AND SECURED AND THE AFFECTED MAGNETO WAS REINSTALLED ONTO THE ENGINE.  IAW THE INFORMATION ON THIS COMPONENT, IT APPEARS THIS MAGNETO IN QUESTION WAS NEW FROM MFG, AND WAS SITTING AT 77.1 TSN.  AS PREVIOUSLY STATED, OUR REPAIR STATION HAD SPOKEN WITH MFG ABOUT HAVING HARD STARTING ISSUES.  MFG IS AWARE OF THESE ISSUES, AND INFORMED US TO CHECK THE MAGNETOS ON THESE "HARD STARTERS" FOR THE DRIFTING.  WE WERE TOLD THAT THEY HAVE BEEN WORKING TO IMPROVE THE PRIMARY POINTS, TO PREVENT THE DRIFTING.  AS AN MAINTENANCE TECHNICIAN, I AM NOT SURE WHETHER THIS IS A PARTS PROBLEM, OR AN INSTALLER PROBLEM, OR A COMBINATION OF BOTH.
